MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PSE60A
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 01/07/25 d4: batch #unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished pse60a, with lot/batch number c9d96j, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic lobectomy procedure, after fired, noted the staples malformed.Changed another one to continue the surgery, the same problem happened again.Changed the new one to complete surgery.There was no patient consequence reported.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent 1/21/2025.D4 batch #798c12.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pse60a device was returned with joint cover damaged with one ecr60d reload loaded on the device and with one unfired ecr60d reload(b) present.Additionally, the loaded reload was received with the right side fully fired, the left side partially fired 1/2.Upon evaluation of the reload, the reload body, one-piece sled, and some drivers were noted to be damaged.No obvious damage to the reload deck was noted, which suggests the reload, may have not been fired over a hard object.As additional testing, the device was tested for functionality in the straight position with the returned reload(b) and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.The damage on the joint cover, it is possible that the device was attended to be pulled out from a trocar in the articulated position, resulting in the edge of the trocar damaging the joint cover.Please reference the instruction for use for more information.Based on the information currently available, a product issue was identified during the investigation of the sample received.The damage to the one-piece sled has been correlated to the design.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished device batch number 798c12, and no non-conformances were identified.

Brand Name
PWRD ECH FLEX 60MM 34CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 00969
3035526892
MDR Report Key21096345
Report Number3005075853-2025-00211
Device Sequence Number8721803
Product Code GDW
UDI-Device Identifier10705036014324
UDI-Public(01)10705036014324(10)C9D96J(17)261231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPSE60A
Device Lot NumberC9D96J
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR60D (X2)
Patient SexUnknown